Alert archive / North Dakota / Tornado Warnings in 2006
Tornado Warning 14, NWS Grand Forks, ND
NWS Grand Forks, ND issued this tornado warning at Jun 5, 2006, 7:00 PM CDT for Ransom County, North Dakota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2006, 7:00 PM CDT (00:00 UTC)
- Expired
- Jun 5, 2006, 7:41 PM CDT
- In force
- 41 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Ransom County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 108 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1269 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1709 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KFGF 060000 TORFGF NDC073-060100- /O.NEW.KFGF.TO.W.0014.060606T0000Z-060606T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 700 PM CDT MON JUN 5 2006 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN RANSOM COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 800 PM CDT * AT 654 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG ROTATION 3 MILES SOUTHWEST OF ENDERLIN... OR 28 MILES SOUTHEAST OF VALLEY CITY...MOVING TO THE EAST AT 15 MPH. * THE TORNADO WILL BE NEAR... ANSELM BY 720 PM CDT SHELDON BY 725 PM CDT IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES FOR A STURDY BUILDING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR NORTHWESTERN MINNESOTA AND SOUTHEAST NORTH DAKOTA. LAT...LON 4661 9771 4651 9770 4648 9729 4662 9730 $$ TFGF
3 follow-up statements
000 WWUS53 KFGF 060026 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 726 PM CDT MON JUN 5 2006 NDC073-060100- /O.CON.KFGF.TO.W.0014.000000T0000Z-060606T0100Z/ RANSOM ND- 726 PM CDT MON JUN 5 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHEASTERN RANSOM COUNTY... AT 721 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG ROTATION. THE TORNADO WAS LOCATED 4 MILES EAST OF SHELDON...OR 34 MILES SOUTHWEST OF FARGO...MOVING TO THE EAST AT 20 MPH. IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES FOR A STURDY BUILDING. LAT...LON 4662 9746 4652 9744 4650 9730 4663 9730 $$ TFGF
000 WWUS53 KFGF 060031 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 730 PM CDT MON JUN 5 2006 NDC073-060100- /O.CON.KFGF.TO.W.0014.000000T0000Z-060606T0100Z/ RANSOM ND- 730 PM CDT MON JUN 5 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR EASTERN RANSOM COUNTY... AT 725 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG ROTATION. THE TORNADO WAS LOCATED 5 MILES EAST OF SHELDON...OR 33 MILES SOUTHWEST OF FARGO...MOVING TO THE EAST AT 20 MPH. THERE IS A SECOND STORM WITH SIGNS OF ROTATION IN SOUTHEAST RANSOM COUNTY 10 MILES SOUTHWEST OF MCLEOD. IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES FOR A STURDY BUILDING. LAT...LON 4662 9746 4630 9754 4630 9730 4663 9730 $$ TFGF
000 WWUS53 KFGF 060041 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 741 PM CDT MON JUN 5 2006 NDC073-060051- /O.CAN.KFGF.TO.W.0014.000000T0000Z-060606T0100Z/ RANSOM ND- 741 PM CDT MON JUN 5 2006 ...THE TORNADO WARNING FOR EASTERN RANSOM COUNTY IS CANCELLED... AT 741 PM CDT...TORNADO MOVED OUT OF EASTERN RANSOM COUNTY. SO THE WARNING HAS BEEN CANCELLED. LAT...LON 4662 9746 4630 9754 4630 9730 4663 9730 $$ TFGF
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jun 5, 2:15 PM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 5, 2:15 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 215 PM CDT MON JUN 5 2006 FORECAST CHALLENGE CONCERNS PCPN CHANCES AND TEMPERATURES. MODELS IN REASONABLE AGREEMENT THROUGH PERIOD AND WILL USE BLEND FOR FORECAST. MID LEVEL CIRCULATION TO PROPAGATE ALONG INTERNATIONAL BORDER OVERNIGHT REACHING MN ARROWHEAD BY MORNING. ASSOCIATED SURFACE BOUNDARY ENTERING NW FA EARLY THIS AFTERNOON AND WILL LIKELY BE FOCUS FOR ADDITIONAL CONVECTION LATER THIS AFTERNOON AND EVENING. AIRMASS AHEAD OF BOUNDARY SUFFICIENTLY UNSTABLE WITH ML CAPES EXPECTED TO RISE TO 2000J. CONVECTION ONGOING WITHIN SW-NE INSTABILITY AXIS FROM EXTREME SE ND TO NEAR BDE. INITIAL CLUSTER WILL LIKELY BE EXITING FA BY FORECAST ISSUANCE HOWEVER NEW DEVELOPMENT STARTING OVER SE ND. WILL MAINTAIN HIGHEST POPS ALONG AND AHEAD OF BOUNDARY. WILL STILL KEEP SOME SMALL POPS GOING BEHIND BOUNDARY AS AIRMASS STILL UNSTABLE AND MID LEVEL CIRCULATION WILL BE CROSSING THIS EVENING. SLIGHT COLD ADVECTION AND LOW LEVEL DRYING OVERNIGHT IN WAKE OF BOUNDARY SO WILL FOLLOW COOLER GFS GUIDANCE VALUES. ANY CONVECTION BY MORNING SHOULD BE WELL EAST OF FA. MID LEVEL RIDGING RECOVERS AND WITH DRYING COLUMN SHOULD SEE PLENTY OF SOLAR. COLD ADVECTION SHORT LIVED SO TEMPERATURES SHOULD RECOVER BACK ABOVE AVERAGE. SECONDARY COLD FRONT WITH A LITTLE STRONGER COLD ADVECTION DROPS THROUGH FA TUESDAY NIGHT. WITH TIMING LATE AND LITTLE UPPER SUPPORT FEEL ANY DIURNALLY DRIVEN SHRA SHOULD HAVE DISSIPATED BEFORE REACHING AREA SO WILL KEEP FORECAST DRY. HIGH PRESSURE BUILDS IN FOR TUESDAY NIGHT/WEDNESDAY AND BASED ON COOLER COLUMN WILL SEE MORE AVERAGE TEMPERATURES. A SERIES OF WEAK SHORTWAVES WILL BEGIN ROUNDING RIDGE INTO FA LATER IN THE DAY HOWEVER WITH AIRMASS STABLE AND LACK OF BOUNDARIES WILL TRIM BACK ON POPS AND CONFINED PCPN CHANCES TO LATER IN THE NIGHT WEST OF THE VALLEY. SURFACE LOW REACHES WESTERN DAKOTAS THURSDAY AND WITH BOUNDARY INPLACE ACROSS FA WILL MAINTAIN LOW POPS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Jun 5, 7:02 AM CDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 702 AM CDT MON JUN 5 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-061215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 702 AM CDT MON JUN 5 2006 ...SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND EVENING A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN NORTH DAKOTA AND ALL OF WEST CENTRAL AND NORTHWEST MINNESOTA. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. ALSO ISOLATED TORNADOES WILL BE POSSIBLE. THE STORMS WILL DEVELOP AFTER 1 PM ACROSS EASTERN NORTH DAKOTA AND SHOULD WEAKEN BY MIDNIGHT OVER NORTH CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
In the hours before
Local storm report, Jun 5, 3:32 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
332 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 1 S TENNEY 46.03N 96.45W
06/05/2006 E1.75 INCH WILKIN MN PUBLIC
0321 PM HAIL 1 S TENNEY 46.03N 96.45W
06/05/2006 E1.75 INCH WILKIN MN PUBLIC
&&
BRAMERLocal storm report, Jun 5, 3:34 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
334 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL 1 S TENNEY 46.03N 96.45W
06/05/2006 E1.75 INCH WILKIN MN PUBLIC
&&
BRAMERLocal storm report, Jun 5, 3:44 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
344 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL ADA 47.30N 96.51W
06/05/2006 E1.00 INCH NORMAN MN PUBLIC
&&
BRAMERLocal storm report, Jun 5, 6:41 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
641 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL 3 SE DOYON 48.02N 98.49W
06/05/2006 E0.88 INCH NELSON ND PUBLIC
&&
BRAMERLocal storm report, Jun 5, 6:42 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
642 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL 5 W COOPERSTOWN 47.44N 98.23W
06/05/2006 E0.75 INCH GRIGGS ND LAW ENFORCEMENT
&&
BRAMERLocal storm report, Jun 5, 6:51 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
651 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL FINLEY 47.51N 97.84W
06/05/2006 E0.88 INCH STEELE ND PUBLIC
&&
BRAMERThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:01 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 59 min |
| Jun 5, 7:04 PM CDT | Tornado Warning | FGF | Cass | 56 min |
| Jun 5, 7:08 PM CDT | Tornado Warning | FGF | Sargent | 54 min |
| Jun 5, 7:08 PM CDT | Tornado Warning | FGF | Grand Forks | 67 min |
| Jun 5, 7:14 PM CDT | Severe Thunderstorm Warning | FGF | Steele, Traill | 46 min |
| Jun 5, 7:38 PM CDT | Tornado Warning | FGF | Richland | 67 min |
| Jun 5, 7:58 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 49 min |
| Jun 5, 8:14 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 61 min |
| Jun 5, 8:44 PM CDT | Tornado Warning | FGF | Richland | 32 min |
Nearby
Tornado Warnings in North Dakota, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.